MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 11MM PRESS FIT FLUTED STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH 11MM PRESS FIT FLUTED STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 6495-5-011
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 09/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Patient had a revision for broken gmrs 11 x 125 press fit femur stem on right leg.Revision was performed due to the stem breaking where the 11mm diameter begins tapering to a wider diameter.The stem, an extender, femoral component, and rotating component were revised.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.A supplemental report will be provided upon completion of the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a gmrs stem was reported.The event was confirmed via evaluation of the returned devices and clinician review of the provided medical records.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device was performed as part of the material analysis and indicated the following: "image shows the straight fluted press-fit stem with fracture location highlighted by the arrow.On visual examination, the fracture was observed approximately 38 mm from the male taper at the distal end of the stem.Also included in the image are the extension piece, femoral component and tibial rotating component.Figure shows an overview image of the fracture surface." material analysis: a material analysis was performed which concluded the following: "review of gmrs straight fluted press-fit stem, catalogue # 6495-5-011, lot code 170652b confirmed fracture of the stem.Characterisation using visual and stereo microscopy examination confirmed fracture near the distal end of the stem.Stereo microscopy analysis suggests the fracture propagated in fatigue." -clinician review: a review of the provided medical information by a clinical consultant indicated: "the implant records confirm that the patient had multiple revisions of the tka including a liner exchange and a revision for a broken stem.The x-rays and in particular the ap which demonstrates and angulated stem is consistent with material failure of the stem.The root cause of these failures cannot be determined from the limited documentation provided." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the gmrs stem.A material analysis was performed which concluded the following: "review of gmrs straight fluted press-fit stem, catalogue # 6495-5-011, lot code 170652b confirmed fracture of the stem.Characterisation using visual and stereo microscopy examination confirmed fracture near the distal end of the stem.Stereo microscopy analysis suggests the fracture propagated in fatigue." the event was further confirmed by clinician review of the provided x-ray image.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
11MM PRESS FIT FLUTED STEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key17948184
Report Number0002249697-2023-01210
Device Sequence Number15205356
Product Code LZO
UDI-Device Identifier07613327033489
UDI-Public07613327033489
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K031217
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue Number6495-5-011
Device Lot Number170652B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date02/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight114 KG